# SDR 2020FA0000299

- Difficulty date: April 1, 2020
- Submitted: June 15, 2020
- Operation: General aviation
- Aircraft: N1354Z
- Make and model: Beech N35
- Aircraft serial: D6774
- Aircraft time: 5,343 hours
- Engine: Cont IO550B
- Engine time: 2 hours
- Propeller: PHCL3YF1
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Bolt
- Part number: UNK
- Part serial: UNK
- Condition: Overtorqued
- Location: Zone 400
- Part time: 2 hours
- Component: Piston Engine, Cont, IO550B82B
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, W
- Precautionary procedure: A

## Discrepancy

UNCOMMANDED PROPELLER OVER SPEED, AND LOSS OF RPM CONTROL ON A NEWLY MANUFACTURED PISTON ENGINE POSSIBLY CAUSED BY ACCESSORY GEAR RETENTION BOLTS OVERTORQUED AT ASSEMBLY. 
-1.3 HOURS INTO A FLIGHT ON A NEW ENGINE, EXPERIENCED A SUDDEN UNCOMMANDED ENGINE OVERSPEED TO 3,800 RPM. PROP CONTROL WAS INEFFECTIVE, BUT ABLE TO MAINTAIN ALTITUDE WITH PART THROTTLE & 3000 RPM. CONTINUED ON FOR 10 MIN IN THIS OVERSPEED CONDITION, LANDED WITHOUT INCIDENT. MAINT PERSONNEL FOUND MINIMAL OIL MIST ON THE EXTERIOR OF THE COWLING & WINDSHIELD, & FULL CLEAN OIL QUANTITY OF 10 QTS INDICATED ON THE DIPSTICK. THE PROP WAS FOUND LOOSE ON ITS MOUNTING AT THE CRANKSHAFT FLANGE, WITH SEVERAL MOUNTING NUTS BACKED COMPLETELY OFF. THE GOVERNOR SCREEN WAS FOUND CLEAN. THE OIL FILTER WAS INSPECTED & METAL CONTAMINATION FOUND. THE GOVERNOR DRIVE WAS TURNED FREELY BY FINGER. THE GOVERNOR DRIVE RING GEAR ON THE FORWARD END OF THE CAMSHAFT WAS SHATTERED, WITH LESS THAN 1/3 REMAINING ATTACHED. ONE OF THE BROKEN SEGMENTS HAD SEVERAL UNDAMAGED TEETH, WITH ALL OTHER TEETH SEVERELY DAMAGED. THE ALTERNATOR DRIVE RING GEAR WAS FOUND TO BE LOOSE ON ITS CRANKSHAFT FLANGE MOUNTINGS, MISSING 2 OF 4 RETENTION BOLTS. THE GOVERNOR PAD DRIVE SPINDLE GEAR TEETH WERE ALL GROUND DOWN EVENLY. THE 2 MISSING ACCESSORY GEAR RETAINING BOLTS WERE FOUND WITHIN THE SUMP, AND APPEARED TO HAVE MOST THREADS AT THEIR ENDS PULLED OFF DUE TO POSSIBLE INSTALLATION OVER TORQUE. THE LOC TABS INDICATED IMPROPER ENGAGEMENT WITH THE BOLT HEADS.
